MAUDE Adverse Event Report: QUIDEL CARDIOVASCULAR, INC. KIT, TRIAGE, CARDIAC TNI/CKMB

QUIDEL CARDIOVASCULAR, INC. KIT, TRIAGE, CARDIAC TNI/CKMB
Model Number 97022HS
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation conclusion: the customer's complaint was not replicated with in-house testing of retain lot w63532rb.No issues with ckmb recovery were observed.Manufacturing batch records for lot w63532rb were reviewed and found that the lot met final release specifications.The customer returned the two patient draws associated with the reported discrepancy.Testing of the patient sample returns on retains of device lot w63532rb did not replicate customers complaints.All ckmb results for the patient draws were below customers cut-off of 4.3ng/ml.Unable to replicate or determine root cause of customers reported discrepant high ckmb result.Based on the information available, there is no indication of a product deficiency and no corrective action is required.
 
Event or Problem Description
Customer reported imprecision results for ckmb on triage lot number w63532rb for a patient.On (b)(6) 2018, patient was tested and the following results were received: 7:30am: sample 1, resulted ckmb 5.3ng/ml; 10:30am: sample 2, redraw (new device) resulted ckmb 3.0ng/ml customers ckmb cut-off: 4.3ng/ml.Patient was administered heparin bolus followed by a heparin drip prior to the 10:30am draw and result.Patient outcome: flare up of chf with no mi.Patient is doing well in skilled bed at this time.Customer provided additional information on 2/27/2018 of their repeat testing for the two patient draws: repeat testing: sample 1 (same tube of 7:30am draw) using plasma resulted ckmb=4.4.Sample 2 (same tube of 10:30am draw) using plasma resulted ckmb=3.2, (3) sample 2 (same tube of 10:30am draw) using wb resulted ckmb=2.7.There is no information to suggest the triage ckmb result of 5.3ng/ml altered patient treatment.

Brand Name
KIT, TRIAGE, CARDIAC TNI/CKMB
Common Device Name
KIT, TRIAGE, CARDIAC TNI/CKMB
Manufacturer (Section D)
QUIDEL CARDIOVASCULAR, INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key7367239
Report Number3013982035-2018-00007
Device Sequence Number1718804
Product Code JHX
UDI-Device Identifier00899722002795
UDI-Public(01)00899722002795(10)W63532RB(17)180506(11)170822
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K030286
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2018
Device Model Number97022HS
Device Lot NumberW63532RB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2018
Initial Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1